Alert archive / Illinois / River Flood Warnings in 2010

River Flood Warning 13, NWS Chicago, IL

March 12, 2010Winnebago County, Illinois

NWS Chicago, IL issued this river flood warning at Mar 12, 2010, 9:24 AM CST for Winnebago County, Illinois. It took effect at Mar 17, 2010, 7:00 AM CDT. It was in force for .

The area

The counties it named.

The facts

Issued
Mar 12, 2010, 9:24 AM CST (15:24 UTC)
In effect from
Mar 17, 2010, 7:00 AM CDT
Expired
Mar 13, 2010, 7:43 PM CST
In force
Issued by
NWS Chicago, IL
Flood severity
Minor

County Winnebago County, IL

The radar

The Milwaukee radar (KMKX), 86 km from the middle of the area, began a volume at 15:28 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The river

Written for the forecast point Rock River at Rockton (ROKI2). The gauge peaked at 8.80 ft at Mar 14, 2010, 8:00 PM CDT.

actionminormoderate68101203/1203/1303/1403/15
Action stage
8.5 ft
Minor stage
10 ft
Moderate stage
11 ft
Major stage
14 ft

This gauge today: stage, forecast and historic crests

Stage from the USGS instantaneous record for site 05437500, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.

What forecasters said that day

The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Chicago, IL wrote its last area forecast discussion before this river flood warning went out at Mar 11, 3:39 PM CST, 17 hours 45 minutes earlier.

Area forecast discussion, Mar 11, 3:39 PM CST, 17 hours 45 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
339 PM CST THU MAR 11 2010

.DISCUSSION...
338 PM CST

SURFACE LOW CENTERED OVER IOWA THIS AFTERNOON IS WRAPPING UP PRETTY
GOOD...WITH RELATIVELY WARM MOIST AIR BEING PULLED ON ITS EASTERN
EDGE INTO SE MN...AND PRESSURE FALLS WRAPPING AROUND THE NORTH SIDE
INTO NEBRASKA.  MOST OF ILLINOIS AND WESTERN INDIANA HAS
DESTABILIZED IN THE WARM SECTOR THIS AFTERNOON...WITH THE BEST
SUPPORT FOR CONVECTION IN AN AREA OF ENHANCED MOISTURE FLUX
CONVERGENCE ALONG THE IL/IN LINE.  AM STILL NOT EXPECTING ANY
WIDESPREAD SEVERE WEATHER THIS EVENING...BUT AN ISOLATED CELL COULD
PRODUCE BRIEF PROBLEMS IN THE FORM OF HAIL OR GUSTY WINDS.

LATEST SFC ANALYSIS SHOWS A COLD FRONT STRETCHING EAST FROM THIS LOW
INTO NW IL THEN TURNING SOUTH TOWARD STL.  A SFC TROUGH INTERSECTING
THIS FRONT OVER NW IL STRETCHES SE INTO NW INDIANA AND APPEARS TO BE
THE FOCUS FOR CONVECTION THIS AFTERNOON.  21Z KLOT RADAR HINTS AT
THIS FEATURE IN A LINE FROM KENDALL COUNTY INTO NRN KANKAKEE.  THE
WARM FRONT WITH THIS SYSTEM EXTENDS EAST OF THE LOW THROUGH SRN WI
AND MI.  AS THE EVENING PROGRESSES...ALL OF THESE FEATURES ARE
EXPECTED TO MOVE NORTH AND EVENTUALLY PULL THE PRECIP WELL NORTH OF
THE AREA OVERNIGHT.

FROM MIDNIGHT TONIGHT UNTIL AT LEAST NOON TOMORROW WE SHOULD HAVE
THE CHANCE TO DRY OUT A BIT BEFORE THE NEXT ROUND APPROACHES FROM
THE SOUTH TOMORROW AFTERNOON AND EVENING.  UPPER LEVEL SHORTWAVE
ENERGY WILL FAVOR THE DEVELOPMENT OF A NEW SFC LOW OVER THE OHIO
VALLEY WHICH IS EXPECTED TO LIFT NORTHWEST INTO IL BY TOMORROW
NIGHT.  WE WILL BE IN THE COOL NW QUADRANT OF THIS SYSTEM...SO WHILE
TSRA IS LESS OF A CONCERN...SHOWERS SHOULD BE MORE PERSISTENT AND
WIDESPREAD THAN THE ACTIVITY WE HAVE SEEN OVER THE PAST COUPLE OF
DAYS.  A DECENT CHANCE FOR SHOWERS AND LIGHT RAIN WILL LINGER
THROUGH MUCH OF THE WEEKEND UNTIL THE LARGER SYSTEM OCCLUDES AND
DEVELOPS THE NEXT SFC LOW OVER THE MID ATLANTIC LATE SUNDAY.

STILL THINK NEXT WEEK SHOULD START OUT DRIER...WITH NORTHERLY FLOW
AHEAD OF A RIDGE OVER THE MIDWEST AND BEHIND THE LOW TO OUR EAST.
WEAK UPPER LEVEL SHORTWAVE ENERGY MAY ENHANCE CLOUDINESS FROM TIME
TO TIME...BUT DOES NOT APPEAR TO HAVE MUCH TO WORK WITH AT THE LOW
LEVELS.  THUS ONLY MINOR CHANGES WERE MADE TO THE EXTENDED.

LENNING

&&

.AVIATION...

1800 UTC TAFS...THE IFR CEILINGS WERE WITH THE SHOWERS AND
ISOLATED THUNDERSTORMS. THOSE CLOUDS HAVE MOVED NORTH. WE EXPECT
MVFR CLOUDS AND POSSIBLY VFR THIS AFTERNOON. THERE MAY BE SOME
AFTERNOON HEATING AS THE SUN BREAKS THROUGH THE CLOUDS. THIS WILL
CREATE ENOUGH INSTABILITY FOR THUNDERSTORMS THIS LATE AFTERNOON
AND EVENING. WE WILL ADD THEM TO THE FORECAST AT THIS TIME AND
THEN UPDATE AT 21 UTC. MORE LOW CLOUDS MAY MOVE INTO NORTHERN
ILLINOIS LATER TONIGHT. WE WILL FORECAST MVFR CLOUDS AT 1200 TO
1500 BROKEN. THE SURFACE LOW WILL REMAIN IN IOWA THROUGH FRIDAY
MORNING. THIS WILL PRODUCE A CIRCULATION WHERE BANDS OF CLOUDS
WILL MOVE THROUGH NORTHERN ILLINOIS AND NORTHWEST INDIANA TONIGHT.

&&

.MARINE...
157 PM CST

THE WIND OVER LAKE MICHIGAN WILL BE AFFECTED BY A SURFACE LOW
THAT WILL MEANDER ACROSS IOWA TONIGHT. THIS LOW WILL EVENTUALLY
FILL FRIDAY MORNING AND ANOTHER LOW WILL FORM IN NORTHERN
TENNESSEE FRIDAY AFTERNOON. THESE LOWS WILL GIVE AN EAST TO
SOUTHEAST WIND AT 10 TO 20 KNOTS OVER LAKE MICHIGAN TONIGHT.
THE LOW IN TENNESSEE WILL MOVE NORTHWEST TO WEST CENTRAL ILLINOIS
BY SATURDAY MORNING. AS THE LOW MOVES NORTH AND WEST...THE WIND
WILL BECOME NORTH AND WILL INCREASE IN SPEED TO 15 TO 25 KNOTS
LATE FRIDAY AND EARLY SUNDAY. THE WAVES CAN GET AS HIGH AS 3 TO 5
FEET SATURDAY AND SUNDAY. THERE WILL BE PERIODS OF SHOWERS TONIGHT
THROUGH SUNDAY.

&&

.LOT WATCHES/WARNINGS/ADVISORIES...
IL...NONE.
IN...NONE.
LM...NONE.
&&
Hazardous weather outlook, Mar 11, 4:38 PM CST, 16 hours 46 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHICAGO/ROMEOVILLE IL
438 PM CST THU MAR 11 2010

ILZ003>006-008-010>014-019>023-032-033-039-INZ001-002-010-011-019-
122245-
WINNEBAGO-BOONE-MCHENRY-LAKE ILLINOIS-OGLE-LEE-DE KALB-KANE-
DUPAGE-COOK-LA SALLE-KENDALL-GRUNDY-WILL-KANKAKEE-LIVINGSTON-
IROQUOIS-FORD-LAKE INDIANA-PORTER-NEWTON-JASPER-BENTON-
438 PM CST THU MAR 11 2010 /538 PM EST THU MAR 11 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH CENTRAL ILLINOIS...
NORTHEAST ILLINOIS AND NORTHWEST INDIANA.

.DAY ONE...TONIGHT.

  WEATHER HAZARDS EXPECTED:

  THUNDERSTORMS WITH SMALL HAIL AND GUSTY WINDS.

  AREAS AFFECTED AND TIMING:

  NORTHERN ILLINOIS AND NORTHWEST INDIANA THIS EVENING.

  DISCUSSION:

  SHOWERS AND THUNDERSTORMS HAVE REDEVELOPED THIS AFTERNOON ACROSS
  THE AREA...AND SOME OF THESE STORMS ARE JUST BELOW SEVERE
  THRESHOLDS. HAIL TO THE SIZE OF NICKLES HAS BEEN REPORTED SO
  FAR...AND AN ISOLATED REPORT OF ONE INCH DIAMETER HAIL WOULD NOT
  BE A SURPRISE BEFORE THIS ACTIVITY DISSIPATES LATER THIS
  EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

ADDITIONAL UPPER LEVEL DISTURBANCES WILL BRING MORE RAIN TO THE
AREA FRIDAY AFTERNOON THROUGH SATURDAY NIGHT. THIS ADDITIONAL
RAIN COMBINED WITH RUNOFF FROM RECENT SNOWMELT WILL RESULT IN A
POTENTIAL OF RIVER FLOODING...ESPECIALLY ON THE DES PLAINS AND
PECATONICA RIVERS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NECESSARY THROUGH TONIGHT.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ740>745-122245-
WINTHROP HARBOR TO WILMETTE HARBOR-
WILMETTE HARBOR TO NORTHERLY ISLAND-
NORTHERLY ISLAND TO CALUMET HARBOR-CALUMET HARBOR TO GARY-
GARY TO BURNS HARBOR-BURNS HARBOR TO MICHIGAN CITY-
438 PM CST THU MAR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE ILLINOIS NEARSHORE
WATERS OF LAKE MICHIGAN AND THE INDIANA NEARSHORE WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY THIS EVENING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

HAZARDOUS WAVES FOR SMALL CRAFT ARE POSSIBLE FROM FRIDAY NIGHT
INTO SUNDAY.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LMZ080-261-362-364-366-563-565-567-669-671-673-675-777-779-868-
870-872-874-876-878-122245-
LAKE MICHIGAN FROM MICHIGAN CITY IN TO ST. JOSEPH MI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM SEUL CHOIX POINT TO ROCK ISLAND PASSAGE 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN SOUTH OF A LINE FROM SEUL CHOIX POINT TO THE
MACKINAC BRIDGE AND NORTH OF A LINE FROM CHARLEVOIX MI TO SOUTH
FOX ISLAND 5 NM OFFSHORE-
LAKE MICHIGAN FROM CHARLEVOIX TO POINT BETSIE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM POINT BETSIE TO MANISTEE MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM ROCK ISLAND PASSAGE TO STURGEON BAY WI-
LAKE MICHIGAN FROM STURGEON BAY TO TWO RIVERS WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM TOW RIVERS TO SHEBOYGAN WI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM SHEBOYGAN TO PORT WASHINGTON WI 5 NM OFFSHORE
TO MID LAKE-
LAKE MICHIGAN FROM PORT WASHINGTON TO NORTH POINT LIGHT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM NORTH POINT LIGHT TO WIND POINT WI 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WIND POINT WI TO WINTHROP HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WINTHROP HARBOR TO WILMETTE HARBOR IL 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM WILMETTE HARBOR IL TO MICHIGAN CITY IN 5 NM
OFFSHORE TO MID LAKE-
LAKE MICHIGAN FROM PENTWATER TO MANISTEE MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM WHITEHALL TO PENTWATER MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM GRAND HAVEN TO WHITEHALL MI 5 NM OFFSHORE TO
MID LAKE-
LAKE MICHIGAN FROM HOLLAND TO GRAND HAVEN MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM SOUTH HAVEN TO HOLLAND MI 5 NM OFFSHORE TO MID
LAKE-
LAKE MICHIGAN FROM ST. JOSEPH TO SOUTH HAVEN MI 5 NM OFFSHORE TO
MID LAKE-
438 PM CST THU MAR 11 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE OPEN WATERS OF LAKE
MICHIGAN.

.DAY ONE...TONIGHT.

THUNDERSTORMS ARE LIKELY OVER SOUTHERN LAKE MICHIGAN TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

&&

COMPLETE FORECAST INFORMATION IS AVAILABLE ON THE NWS CHICAGO
WEBPAGE: WEATHER.GOV/CHICAGO

LENNING

The office that day

Everything else NWS Chicago, IL issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 11, 6:13 PM CSTAreal Flood AdvisoryLOTWinnebago3 hr
Mar 11, 9:11 PM CSTAreal Flood AdvisoryLOTWinnebago6 hr
Mar 12, 4:09 AM CSTSmall Craft AdvisoryLOT71 hr
Mar 12, 9:09 AM CSTRiver Flood AdvisoryLOTLake12 hr
Mar 12, 9:09 AM CSTRiver Flood AdvisoryLOTKane, Kendall13 days
Mar 12, 9:35 AM CSTRiver Flood AdvisoryLOTWinnebago3 days
Mar 12, 11:55 AM CSTRiver Flood WarningLOTBureau, LaSalle9 days
Mar 12, 11:58 AM CSTRiver Flood AdvisoryLOTLaSalle22 hr
Mar 12, 8:39 AM CSTRiver Flood WarningLOTLake, Newton9 days
Mar 12, 9:41 AM CSTRiver Flood AdvisoryLOTNewton6 days

Nearby

River Flood Warnings in Illinois, 2010Every river flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.